Alert archive / New York / Gale Warnings in 2009

Gale Warning 4, NWS Buffalo, NY

February 18, 2009

NWS Buffalo, NY issued this gale warning at Feb 18, 2009, 3:18 PM EST. It took effect at Feb 19, 2009, 7:00 AM EST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2009, 3:18 PM EST (20:18 UTC)
In effect from
Feb 19, 2009, 7:00 AM EST
Expired
Feb 20, 2009, 10:00 PM EST
In force
39 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WHUS71 KBUF 182018
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
318 PM EST WED FEB 18 2009

...GALES TO RETURN TO LAKE ONTARIO THURSDAY...

.LOW PRESSURE WILL MOVE NORTH OF LAKE ONTARIO TONIGHT AND DOWN THE
ST. LAWRENCE VALLEY ON THURSDAY. ITS TRAILING COLD FRONT WILL
CROSS THE LAKE LATER TONIGHT AND BE FOLLOWED BY STRONG WESTERLY
WINDS WHICH WILL GUST TO GALE FORCE THURSDAY AND CONTINUE INTO
FRIDAY WHILE SLOWLY VEERING MORE NORTHWESTERLY. WINDS WILL
DIMINISH LATER FRIDAY AND FRIDAY NIGHT.

LOZ042>045-062>065-190430-
/O.NEW.KBUF.GL.W.0004.090219T1200Z-090220T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
318 PM EST WED FEB 18 2009

...GALE WARNING IN EFFECT FROM 7 AM THURSDAY TO 3 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 3 PM EST
FRIDAY. 

LOW PRESSURE WILL MOVE NORTH OF LAKE ONTARIO TONIGHT AND DOWN THE
ST. LAWRENCE VALLEY ON THURSDAY. ITS TRAILING COLD FRONT WILL
CROSS THE LAKE LATER TONIGHT AND BE FOLLOWED BY STRONG WESTERLY
WINDS WHICH WILL GUST TO GALE FORCE THURSDAY AND CONTINUE INTO
FRIDAY WHILE SLOWLY VEERING MORE NORTHWESTERLY. WINDS WILL
DIMINISH LATER FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SFM
8 follow-up statements
037 
WHUS71 KBUF 190232
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
932 PM EST WED FEB 18 2009

...GALES TO RETURN TO LAKE ONTARIO THURSDAY...

.LOW PRESSURE WILL MOVE NORTH OF LAKE ONTARIO TONIGHT AND DOWN
THE ST. LAWRENCE VALLEY ON THURSDAY. ITS TRAILING COLD FRONT WILL
CROSS THE LAKE LATER TONIGHT AND BE FOLLOWED BY STRONG WESTERLY
WINDS WHICH WILL GUST TO GALE FORCE THURSDAY AND CONTINUE INTO
FRIDAY WHILE SLOWLY VEERING MORE NORTHWESTERLY. WINDS WILL
DIMINISH LATER FRIDAY AND FRIDAY NIGHT.

LOZ042>045-062>065-191045-
/O.CON.KBUF.GL.W.0004.090219T1200Z-090220T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
932 PM EST WED FEB 18 2009

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 3 PM EST
FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM THURSDAY TO 3 PM EST
FRIDAY. 

LOW PRESSURE WILL MOVE NORTH OF LAKE ONTARIO TONIGHT AND DOWN THE
ST. LAWRENCE VALLEY ON THURSDAY. ITS TRAILING COLD FRONT WILL
CROSS THE LAKE LATER TONIGHT AND BE FOLLOWED BY STRONG WESTERLY
WINDS WHICH WILL GUST TO GALE FORCE THURSDAY AND CONTINUE INTO
FRIDAY WHILE SLOWLY VEERING MORE NORTHWESTERLY. WINDS WILL
DIMINISH LATER FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
635 
WHUS71 KBUF 190834
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
334 AM EST THU FEB 19 2009

...GALES TO RETURN TO LAKE ONTARIO TODAYDAY...

.LOW PRESSURE WILL MOVE NORTH OF LAKE ONTARIO DOWN THE ST.
LAWRENCE VALLEY TODAY. IT WILL BE FOLLOWED BY STRONG WESTERLY
WINDS WHICH WILL REACH GALE FORCE TODAY AND CONTINUE INTO
FRIDAY WHILE SLOWLY VEERING MORE NORTHWESTERLY. WINDS WILL
DIMINISH LATER FRIDAY AND FRIDAY NIGHT.

LOZ042>045-062>065-191645-
/O.CON.KBUF.GL.W.0004.090219T1200Z-090220T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
334 AM EST THU FEB 19 2009

...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
EST FRIDAY. 

LOW PRESSURE WILL MOVE NORTH OF LAKE ONTARIO DOWN THE ST.
LAWRENCE VALLEY TODAY. IT WILL BE FOLLOWED BY STRONG WESTERLY
WINDS WHICH WILL REACH GALE FORCE TODAY AND CONTINUE INTO
FRIDAY WHILE SLOWLY VEERING MORE NORTHWESTERLY. WINDS WILL
DIMINISH LATER FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SAGE
820 
WHUS71 KBUF 191456
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 AM EST THU FEB 19 2009

...GALES TO RETURN TO LAKE ONTARIO TODAY...

.LOW PRESSURE WILL MOVE NORTH OF LAKE ONTARIO DOWN THE ST.
LAWRENCE VALLEY TODAY. IT WILL BE FOLLOWED BY STRONG WESTERLY
WINDS WHICH WILL REACH GALE FORCE TODAY AND CONTINUE INTO FRIDAY
WHILE SLOWLY VEERING MORE NORTHWESTERLY. WINDS WILL DIMINISH
LATER FRIDAY AND FRIDAY NIGHT.

LOZ042>045-062>065-192300-
/O.CON.KBUF.GL.W.0004.000000T0000Z-090220T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
956 AM EST THU FEB 19 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM EST FRIDAY. 

LOW PRESSURE WILL MOVE DOWN THE ST. LAWRENCE VALLEY TODAY. IT WILL
BE FOLLOWED BY STRONG WESTERLY WINDS WHICH WILL REACH GALE FORCE
THIS AFTERNOON AND CONTINUE INTO FRIDAY WHILE SLOWLY VEERING MORE
NORTHWESTERLY. WINDS WILL DIMINISH LATER FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
681 
WHUS71 KBUF 192016
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EST THU FEB 19 2009

...GALES TO RETURN TO LAKE ONTARIO TODAY...

.LOW PRESSURE WILL REMAIN STACKED OVER THE CANADIAN MARITIMES
THROUGH FRIDAY BEFORE WEAKENING. STRONG WESTERLY WINDS WILL
OCCASIONALLY REACH GALE FORCE TONIGHT AND FRIDAY WHILE SLOWLY
VEERING MORE NORTHWESTERLY. WINDS WILL DIMINISH FRIDAY NIGHT.

LOZ042>045-062>065-200430-
/O.EXT.KBUF.GL.W.0004.000000T0000Z-090221T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
316 PM EST THU FEB 19 2009

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST FRIDAY. 

LOW PRESSURE WILL REMAIN STACKED OVER THE CANADIAN MARITIMES
THROUGH FRIDAY BEFORE WEAKENING. STRONG WESTERLY WINDS WILL
OCCASIONALLY REACH GALE FORCE TONIGHT AND FRIDAY WHILE SLOWLY
VEERING MORE NORTHWESTERLY. WINDS WILL DIMINISH FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
040 
WHUS71 KBUF 200217
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
917 PM EST THU FEB 19 2009

...GALES TO RETURN TO LAKE ONTARIO TODAY...

.LOW PRESSURE WILL REMAIN STACKED OVER THE CANADIAN MARITIMES
THROUGH FRIDAY BEFORE WEAKENING. STRONG WESTERLY WINDS WILL
OCCASIONALLY REACH GALE FORCE TONIGHT AND FRIDAY WHILE SLOWLY
VEERING MORE NORTHWESTERLY. WINDS WILL DIMINISH FRIDAY NIGHT.

LOZ042>045-062>065-201030-
/O.CON.KBUF.GL.W.0004.000000T0000Z-090221T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
917 PM EST THU FEB 19 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY. 

STRONG WESTERLY WINDS WILL OCCASIONALLY REACH GALE FORCE TONIGHT
AND FRIDAY WHILE SLOWLY VEERING MORE NORTHWESTERLY. WINDS WILL
DIMINISH FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
233 
WHUS71 KBUF 200828
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
328 AM EST FRI FEB 20 2009

...GALES TO CONTINUE ACROSS LAKE ONTARIO TODAY...

.LOW PRESSURE WILL REMAIN STACKED OVER THE CANADIAN MARITIMES
THROUGH TODAY BEFORE WEAKENING. STRONG WESTERLY WINDS WILL
OCCASIONALLY REACH GALE FORCE THROUGH THIS EVENING WHILE SLOWLY
VEERING MORE NORTHWESTERLY. WINDS WILL BEGIN TO DIMINISH TONIGHT.

LOZ042>045-062>065-201630-
/O.CON.KBUF.GL.W.0004.000000T0000Z-090221T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
328 AM EST FRI FEB 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

LOW PRESSURE WILL REMAIN STACKED OVER THE CANADIAN MARITIMES
THROUGH TODAY BEFORE WEAKENING. STRONG WESTERLY WINDS WILL
OCCASIONALLY REACH GALE FORCE THROUGH THIS EVENING WHILE SLOWLY
VEERING MORE NORTHWESTERLY. WINDS WILL BEGIN TO DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SAGE
542 
WHUS71 KBUF 201447
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
947 AM EST FRI FEB 20 2009

...GALES TO CONTINUE ACROSS LAKE ONTARIO TODAY...

.LOW PRESSURE WILL REMAIN STACKED OVER THE CANADIAN MARITIMES
THROUGH TODAY BEFORE WEAKENING. STRONG WESTERLY WINDS WILL
OCCASIONALLY REACH GALE FORCE THROUGH THIS EVENING WHILE SLOWLY
VEERING MORE NORTHWESTERLY. WINDS WILL BEGIN TO DIMINISH TONIGHT.

LOZ042>045-062>065-202300-
/O.CON.KBUF.GL.W.0004.000000T0000Z-090221T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
947 AM EST FRI FEB 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

LOW PRESSURE WILL REMAIN STACKED OVER THE CANADIAN MARITIMES
THROUGH TODAY BEFORE WEAKENING. STRONG WESTERLY WINDS WILL
OCCASIONALLY REACH GALE FORCE THROUGH THIS EVENING WHILE SLOWLY
VEERING MORE NORTHWESTERLY. WINDS WILL BEGIN TO DIMINISH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
633 
WHUS71 KBUF 202035
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EST FRI FEB 20 2009

...GALES TO CONTINUE ACROSS LAKE ONTARIO INTO THIS EVENING...

.LOW PRESSURE OVER THE CANADIAN MARITIMES WILL PULL FARTHER AWAY
FROM THE AREA TONIGHT...WHILE HIGH PRESSURE BUILDS NORTHEAST FROM
THE OHIO VALLEY. AS A RESULT...WESTERLY GALES EARLY THIS EVENING
WILL WEAKEN TONIGHT.

LOZ042>045-062>065-210300-
/O.CON.KBUF.GL.W.0004.000000T0000Z-090221T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
335 PM EST FRI FEB 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WESTERLY GALES WILL CONTINUE THROUGH EARLY THIS EVENING...BEFORE
DIMINISHING THE REMAINDER OF THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

JJR

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Feb 18, 12:50 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 18, 12:50 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1250 PM EST WED FEB 18 2009

.SYNOPSIS...
LOW PRESSURE DEVELOPING OVER THE MID MISSISSIPPI VALLEY THIS MORNING
WILL DEEPEN RAPIDLY AS IT MOVES TO SOUTHERN MICHIGAN THIS AFTERNOON
AND ON ACROSS SOUTHERN ONTARIO TONIGHT...BEFORE REDEVELOPING OFF THE
NEW ENGLAND COAST THURSDAY. THIS STORM WILL SPREAD A MIXED BAG OF
PRECIPITATION ACROSS WESTERN AND CENTRAL NEW YORK TODAY WITH AN
INITIAL PERIOD OF SNOW...QUICKLY CHANGE TO RAIN THIS AFTERNOON AND
THEN BACK TO SNOW THURSDAY INTO EARLY FRIDAY. ANOTHER LOW WILL BRING
SOME ACCUMULATING SNOW AS IT PASSES BY TO OUR SOUTH ON SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE AS OF 1045 AM...HAVE UPDATED THE FORECAST TO BETTER
REFLECT RADAR TRENDS ACROSS THE REGION. AS OF THIS WRITING...AN
INITIAL AREA OF SPOTTY LIGHT PRECIP /MAINLY SNOW/ IS WORKING
ACROSS THE AREA IN ASSOCIATION WITH A LOW LEVEL JET...WITH THE
BACK EDGE ALREADY LIFTING ACROSS THE WESTERN THIRD OF THE AREA AT
THIS TIME. THIS WILL BE FOLLOWED BY 3-4 HOUR PERIOD OF MOSTLY DRY
WEATHER...THEN A STEADIER AND MORE WIDESPREAD AREA OF PRECIP
CURRENTLY OVER WESTERN LAKE ERIE/NORTHERN OHIO/SOUTHERN MICHIGAN
WILL SPREAD BACK ACROSS THE AREA LATER THIS AFTERNOON IN
ASSOCIATION WITH A DECENT MID- LEVEL SHORTWAVE. BY THAT
TIME...EXPECT THAT THE LOWER LEVELS WILL HAVE WARMED ENOUGH TO
SUPPORT MOSTLY RAIN FOR THE LATE AFTERNOON HOURS...WITH THE
EXCEPTION OF THE HIGHER TERRAIN OF THE SOUTHERN TIER AND AREAS
EAST OF LAKE ONTARIO...WHERE THE PRECIP SHOULD STILL BE IN THE
FORM OF A RAIN/SNOW MIX OR ALL SNOW.

THIS EVENING...STILL EXPECT RAIN TO TRANSITION BACK TO SNOW AS THE
BOUNDARY LAYER COOLS ONCE AGAIN. QPF LOWERS DRASTICALLY AFTER
THE PASSAGE OF THE COLD FRONT THIS EVENING...THUS SNOW AMOUNTS
LATER TONIGHT WILL BE LIMITED TO A COUPLE OF INCHES...THE HIGHER
AMOUNTS ON THE RIDGES OF THE SOUTHERN TIER AND THE TUG HILL. MORE
SNOW WILL FOLLOW DURING THE DAY ON THURSDAY.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
SURFACE LOW LIKELY OVER SOUTHEAST ONTARIO AT 12Z THURSDAY SHOULD BE
IN THE PROCESS OF TRANSFER ITS ENERGY TO A DEVELOPING COASTAL LOW
OVER NEW ENGLAND. PRECIPITATION SHOULD BE IN THE PROCESS OF
DIMINISHING THURSDAY MORNING AS MODELS CONTINUING TO SUGGEST A
MODEST DRY SLOT WILL ATTEMPT TO WORK INTO THE AREA AS THE COASTAL
SYSTEM STARTS TO TAKE OVER.

COLDER AIR WILL DEEPEN BY THURSDAY AFTERNOON WHICH WILL LIKELY
INCREASE THE POTENTIAL FOR LAKE ENHANCED/UPSLOPE SNOWS TO THE
EAST OF THE LAKES. MAIN SWATH OF WRAP AROUND MOISTURE LOOKS TO
PUSH ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. THIS TIME PERIOD
LOOKS TO HAVE THE BEST POTENTIAL FOR BRINGING MODEST TO POSSIBLY
SIGNIFICANT SNOWS TO THE LEE OF THE LAKES...ESPECIALLY ALONG THE
CHAUTAUQUA RIDGE AND TUG HILL PLATEAU. WE ARE LIKELY LOOKING AT
SOLID ADVISORY CRITERIA SNOWS...BUT STILL LACK CONFIDENCE OF
WARNING AMOUNTS ESPECIALLY DOWNWIND OF LAKE ERIE. THIS TIME PERIOD
WILL HAVE TO BE MONITOR CLOSELY...ESPECIALLY ACROSS THE TUG HILL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ALL MODELS NOW SHOW A MORE NORTHERLY TRACK OF THE NEXT
CLIPPER...WITH GFS AND HPC GRAPHICS SCOOTING IT BY TO OUR SOUTH
ACROSS PA ON SAT PM/EVE...WHILE ECMWF ACTUALLY LIFTS IT UP ACROSS NY
STATE. IN EITHER CASE...THIS WILL RESULT IN A PERIOD OF STEADY SNOW
FOR OUR ENTIRE AREA SAT/SAT NT. UPPED POPS TO LIKELY AND WE COULD
EASILY SEE A FEW INCHES IF THESE TRACKS HOLD. WILL BRING SOME
IMPROVEMENT IN ON SUNDAY AS STORM MOVES ACROSS NEW ENG...STILL A FEW
SNOW SHOWERS HERE.

MONDAY AND TUESDAY STILL LOOK DRY AND SEASONABLE AS A RIDGE OF HIGH
PRESSURE BUILDS DOWN ACROSS THE LAKES...BUT NEWEST 12Z ECMWF SHOWS A
MONSTER COASTAL DEVELOPING...BUT IT LOOKS TO STAY WELL TO OUR EAST
AT THIS STAGE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
EXPECT SPOTTY LIGHT RAIN AND SNOW ACROSS THE AREA THROUGH MID
AFTERNOON. THEREAFTER...AN AREA OF STEADIER LIGHT PRECIP...GENERALLY
A RAIN OR RAIN/SNOW MIX...WILL SPREAD ACROSS THE AREA DURING THE
LATE AFTERNOON HOURS...BEFORE MIXING WITH/CHANGING TO ALL SNOW
DURING THE COURSE OF THE EVENING AND EARLY OVERNIGHT HOURS. THE
SNOW WILL THEN HAVE A TENDENCY TO TAPER OFF OVERNIGHT...EXCEPT
ACROSS THE HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER AND AREAS
EAST OF LAKE ONTARIO...WHERE UPSLOPE PROCESSES WILL TEND TO KEEP
OCCASIONAL SNOW GOING THROUGH THE END OF THE TAF PERIOD.

IN TERMS OF EXPECTED FLIGHT CONDITIONS...MVFR AND LOCALIZED IFR
CONDITIONS AT THE START OF THE PERIOD WILL DETERIORATE TO
WIDESPREAD IFR/LIFR CONDITIONS THIS AFTERNOON AND EVENING AS THE
PRECIP BECOMES MORE STEADY AND EVENTUALLY CHANGES OVER TO ALL
SNOW. EVEN THOUGH THE SNOW WILL HAVE A TENDENCY TO DIMINISH
OVERNIGHT...IFR/LOW MVFR CONDITIONS WILL PERSIST THROUGH THE
BALANCE OF THE FORECAST PERIOD DUE TO COPIOUS AMOUNTS OF LINGERING
LOW LEVEL MOISTURE.

OUTLOOK...
THURSDAY NIGHT AND FRIDAY...OCCASIONAL IFR IN SNOW/SNOW SHOWERS.
SATURDAY...MVFR/IFR IN LIGHT SNOW.
SUNDAY...MVFR/VFR IN SCATTERED SNOW SHOWERS.
MONDAY...VFR.

&&

.MARINE...
MODERATE TO FRESH SOUTHEAST WINDS WILL BE FOUND ACROSS LAKE ONTARIO
TODAY AS LOW PRESSURE LIFTS INTO SOUTHERN MICHIGAN FROM THE MID
MISSISSIPPI VALLEY. WINDS WILL VEER TO SOUTH THEN SOUTHWEST TONIGHT
AS THE LOW PASSES ACROSS SOUTHERN ONTARIO JUST TO THE NORTH OF LAKE
ONTARIO. STRONG WEST WINDS WILL FOLLOW ON THURSDAY...GRADUALLY
VEERING TO NORTHWEST BY FRIDAY. MARINE FLAGS WILL BE NEEDED THURSDAY
INTO FRIDAY. THE POTENTIAL EXISTS FOR GALES FOR AS PERIOD FROM
LATE THURSDAY INTO EARLY FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...JJR/WCH
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...JJR/SFM
MARINE...TMA
Hazardous weather outlook, Feb 18, 5:38 AM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
538 AM EST WED FEB 18 2009

NYZ001>004-010-011-013-014-021-191045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-LIVINGSTON-
ONTARIO-ALLEGANY-
538 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TODAY...THEN MIX WITH AND
CHANGE TO RAIN. SNOW ACCUMULATIONS WILL BE LESS THAN 2 INCHES. THE
RAIN WILL CHANGE BACK OVER TO SNOW TONIGHT. ACCUMULATIONS WILL BE
LESS THAN 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ACCUMULATING SNOW IS EXPECTED THURSDAY THROUGH SATURDAY. SEVERAL
INCHES WILL LIKELY ACCUMULATE DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-191045-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
538 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TODAY...THEN MIX WITH AND
CHANGE TO RAIN. SNOW ACCUMULATIONS WILL BE LESS THAN 2 INCHES. THE
RAIN WILL CHANGE BACK OVER TO SNOW TONIGHT. ACCUMULATIONS WILL BE
LESS THAN 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LAKE ENHANCED SNOWS WILL DEVELOP THURSDAY AND FRIDAY. THE
POTENTIAL EXISTS FOR ACCUMULATIONS GREATER THAN 6 INCHES...
ESPECIALLY THURSDAY NIGHT THROUGH FRIDAY MORNING. A GENERAL
SNOWFALL EXPECTED SATURDAY. ADDITIONAL MINOR ACCUMULATIONS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-191045-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
538 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL DEVELOP ACROSS THE AREA TODAY...THEN MIX WITH AND
CHANGE TO RAIN. SNOW ACCUMULATIONS WILL BE LESS THAN 2 INCHES. THE
RAIN WILL CHANGE BACK OVER TO SNOW TONIGHT. ACCUMULATIONS WILL BE
LESS THAN 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

LAKE EFFECT SNOWS WILL DEVELOP THURSDAY AND FRIDAY. THE POTENTIAL
EXISTS FOR ACCUMULATIONS GREATER THAN 6 INCHES...ESPECIALLY
THURSDAY NIGHT THROUGH FRIDAY MORNING ON THE TUG HILL. A GENERAL
SNOWFALL EXPECTED SATURDAY. ADDITIONAL MINOR ACCUMULATIONS ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
538 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WESTERLY GALES ARE POSSIBLE THURSDAY AFTERNOON AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Feb 18, 1:00 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
100 PM EST WED FEB 18 2009

NYZ019>021-182100-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
100 PM EST WED FEB 18 2009

...LOCAL ICING POSSIBLE FOR A TIME THIS AFTERNOON...

SCATTERED LIGHT SNOW ACROSS THE REGION WILL GRADUALLY CHANGE TO
RAIN DURING THE AFTERNOON AS TEMPERATURES CONTINUE TO SLOWLY RISE.
THERE WILL BE SOME POCKETS REMAINING BELOW FREEZING FOR A TIME
HOWEVER...SO SOME FREEZING RAIN IS POSSIBLE DURING THE CHANGEOVER.
TEMPERATURES SHOULD BE WARM ENOUGH FOR ALL RAIN BY LATE AFTERNOON.
IN THE MEANTIME...EXERCISE CAUTION IN TRAVELING THIS AFTERNOON.

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:18 PM ESTLake Effect Snow WatchBUFJefferson, Lewis, Oswego12 hr
Feb 18, 3:18 PM ESTWinter Weather AdvisoryBUFCattaraugus, Chautauqua, Erie, Wyoming55 hr

Nearby

Gale Warnings in New York, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.